Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 22, 2006, 3:22 PM CDT for Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 3:22 PM CDT (20:22 UTC)
- Expired
- Sep 22, 2006, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 222023
TOROHX
TNC181-222045-
/O.NEW.KOHX.TO.W.0083.060922T2022Z-060922T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN TENNESSEE
* UNTIL 345 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
SOUTH CENTRAL WAYNE COUNTY...OR ABOUT 12 MILES NORTH OF
UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE
WAYNE COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3509 8784 3509 8782 3515 8775 3524 8759
3507 8760 3504 8759 3503 8762 3501 8762
3501 8777
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 22, 12:32 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 22, 12:32 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT FRI SEP 22 2006 .DISCUSSION... THE MID STATE IS NEARLY CLEAR OF PRECIPITATION AT THIS TIME. ONLY A FEW LIGHT SHOWERS ARE OCCURRING ACROSS FAR NORTHWESTERN COUNTIES. A WARM FRONT WILL CONTINUE TO MOVE SLOWLY NORTHWARD THROUGH THE MID STATE TODAY. HOWEVER...LITTLE IN THE WAY OF CONVERGENCE IS INDICATED ALONG THE BOUNDARY. LATEST RUC MODEL SHOWING LITTLE IN THE WAY OF DYNAMICS WORKING UNTIL LATE THIS AFTERNOON WHEN SOME PVA MOVES INTO WESTERN TN. A FEW BREAKS IN THE CLOUD COVER MAY OCCUR...PARTICULARLY ACROSS SOUTHERN ZONES. ANY ADDITIONAL HEATING WILL ACT TO FURTHER DESTABILIZE THE ATMOSPHERE AND THUS...SCATTERED CONVECTION WILL BE POSSIBLE. FOR THE FCST...WILL UPDATE AND LOWER POPS DOWN TO AROUND 50% FOR MOST AREAS. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI SEP 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY IN AREAS WEST OF INTERSTATE 65. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS IN MIDDLE TENNESSEE ON SATURDAY. THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY NIGHT AND EARLY SUNDAY...AS THE FRONT SWEEPS THROUGH. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS ...LARGE HAIL...AND ISOLATED TORNADOES. ALTHOUGH LATE SEPTEMBER IS NOT CONSIDERED A PEAK PERIOD FOR SEVERE WEATHER IN MIDDLE TENNESSEE...YOU SHOULD REMEMBER THAT TORNADOES HAVE OCCURRED DURING EVERY MONTH OF THE YEAR. SO... KEEP INFORMED ABOUT THE WEATHER OVER THE NEXT SEVERAL DAYS. LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED...AND BE READY TO SEEK SAFE SHELTER IF A SEVERE WEATHER WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT DURING THE NEXT SEVERAL DAYS...UNTIL THE COLD FRONT PASSES ON SUNDAY. 19
In the hours before
Special weather statement, Sep 22, 10:40 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CDT FRI SEP 22 2006 TNZ005-006-221645- MONTGOMERY-STEWART- 1040 AM CDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS MOVING INTO MONTGOMERY AND STEWART COUNTIES... AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MURRAY...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... DOVER BY 1110 AM CDT. CLARKSVILLE BY 1140 AM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:34 PM CDT | Tornado Warning | OHX | Lawrence | 26 min |
| Sep 22, 4:14 PM CDT | Tornado Warning | OHX | Giles | 31 min |
| Sep 22, 4:14 PM CDT | Tornado Warning | OHX | Giles | 31 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.